Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Characterization for Beurling-Björck space
and Schwartz space

Authors: Soon-Yeong Chung, Dohan Kim and Sungjin Lee
Journal: Proc. Amer. Math. Soc. 125 (1997), 3229-3234
MSC (1991): Primary 46F05, 46F12, 42B10
MathSciNet review: 1443817
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an elementary proof of the equivalence of the original definition of Schwartz and our characterization for the Schwartz space $\mathcal {S}$. The new proof is based on the Landau inequality concerning the estimates of derivatives. Applying the same method, as an application, we give a better symmetric characterization of the Beurling-Björck space of test functions for tempered ultradistributions with respect to Fourier transform without conditions on derivatives.

References [Enhancements On Off] (What's this?)

  • 1. G. Björck, Linear partial differential operators and generalized distributions, Ark. Mat. 6 (1965), 351-407. MR 34:3054
  • 2. T. Carleman, L'intégral de Fourier et questions qui s'y rattachent, Publ. Sci. Inst. Mittag-Leffler, Uppsala, 1944.
  • 3. J. Chung, S. Y. Chung and D. Kim, Une caractérisation de l'espace de Schwartz, C. R. Acad. Sci. Paris Sér. I Math. 316 (1993), 23-25. MR 93m:46040
  • 4. -, A characterization for Fourier hyperfunctions, Publ. RIMS, Kyoto Univ. 30 (1994), 203-208. MR 94m:46066
  • 5. -, A characterization of the Gelfand-Shilov spaces via Fourier transform, Proc. Amer. Math. Soc. 124 (1996), 2101-2108. MR 96i:46043
  • 6. S.-Y. Chung and D. Kim, Distributions with exponential growth and Bochner-Schwartz theorem for Fourier hyperfunctions, Publ. RIMS, Kyoto Univ. 31 (1995), 829-845. MR 96m:46074
  • 7. S.-Y. Chung, D. Kim and S. K. Kim, Structure of the extended Fourier hyperfunctions, Japan. J. Math. 19 (1993), 217-226. MR 94m:46075
  • 8. J. Duistermaat, Fourier integral operators, Courant Institute, New York, 1973. MR 56:9600
  • 9. I.M. Gelfand and G.E. Shilov, Generalized functions II, Academic Press, New York, 1968. MR 55:8786b
  • 10. M. Hasumi, Note on the n-dimensional tempered ultra-distributions, Tôhoku Math. J. 13 (1961), 94-104. MR 24:A1607
  • 11. H.-J. Schmeisser and H. Triebel, Topics in Fourier analysis and function spaces, Wiley, New York, 1987. MR 88k:42015b
  • 12. L. Schwartz, Théorie des distributions, Hermann, Paris, 1966. MR 35:730

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46F05, 46F12, 42B10

Retrieve articles in all journals with MSC (1991): 46F05, 46F12, 42B10

Additional Information

Soon-Yeong Chung
Affiliation: Department of Mathematics, Sogang University, Seoul 121–742, Korea

Dohan Kim
Affiliation: Department of Mathematics, Seoul National University, Seoul 151–742, Korea

Sungjin Lee
Affiliation: Department of Mathematics, Daejin University, Pochun 487–800, Korea

Keywords: Fourier transform, Schwartz space, Beurling--Bj\"{o}rck space, tempered, ultradistributions
Received by editor(s): December 11, 1995
Additional Notes: This work was partially supported by GARC–KOSEF and BSRI
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1997 American Mathematical Society